{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,10,22]],"date-time":"2026-10-22T08:17:50Z","timestamp":1792657070058,"version":"4.5.0"},"reference-count":9,"publisher":"Ovid Technologies (Wolters Kluwer Health)","issue":"3","content-domain":{"domain":["lww.com","ovid.com"],"crossmark-restriction":true},"short-container-title":[],"published-print":{"date-parts":[[2015,5]]},"abstract":"<jats:p>Temporary henna tattoos or pseudotattoos have become increasingly widespread among children and adolescent. A generalized skin reaction, type erythema multiforme-like reaction is unusual, and rarely reported. We describe the case of a 7-year-old boy who reported erythematous papular bull\u2019s-eye shaped lesions and consolidated edema primarily in the upper and lower extremities. These lesions were compatibles with erythema multiforme-like reaction. He also showed an erythematous-eczematous lesion on his leg, shaped like a dolphin. In this area, a temporary henna tattoo was painted 1-month earlier. Patch test was positive for paraphenylenediamine (PPD). Skin reactions due to henna are rare. Most of the reactions are due to additives, especially PPD, an aniline derivative, which is added to speed up the process of skin dyeing and to give a darker brown to black color (\u201cblack\u201d henna). As henna tattoos are becoming increasingly popular, prevention requires the annual provision of information to consumers, especially young people and their parents.<\/jats:p>","DOI":"10.4103\/0019-5154.156455","type":"journal-article","created":{"date-parts":[[2015,5,6]],"date-time":"2015-05-06T02:33:56Z","timestamp":1430879636000},"page":"322-322","update-policy":"https:\/\/doi.org\/10.1097\/lww.0000000000001000","source":"Crossref","is-referenced-by-count":5,"title":["Erythema Multiforme-like Secondary to Paraphenylenediamine Due to Henna Tattoo Plus Residual Hypopigmentation"],"prefix":"10.4103","volume":"60","author":[{"given":"Cristian Fischer","family":"Levancini","sequence":"first","affiliation":[{"name":"Department of Dermatology, Hospital Universitari Sagrat Cor, Barcelona, Spain"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Maribel Iglesias","family":"Sancho","sequence":"additional","affiliation":[{"name":"Department of Dermatology, Hospital Universitari Sagrat Cor, Barcelona, Spain"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Vicente Exposito","family":"Serrano","sequence":"additional","affiliation":[{"name":"Department of Dermatology, Hospital Universitari Sagrat Cor, Barcelona, Spain"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Eulalia Baselga","family":"Torres","sequence":"additional","affiliation":[{"name":"Department of Dermatology, Hospital Universitari Sagrat Cor, Barcelona, Spain"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"276","reference":[{"key":"R1-20250921","doi-asserted-by":"crossref","first-page":"782","DOI":"10.1111\/j.1365-2230.2007.02526.x","article-title":"Black henna tattoos: Coexisting rubber and para-phenylenediamine allergy?","volume":"32","author":"Tan","year":"2007","journal-title":"Clin Exp Dermatol"},{"key":"R2-20250921","first-page":"226","article-title":"Allergic contact dermatitis due to a temporary henna tattoo, a hair dye, and a marker pen","volume":"18","author":"Gonzalo-Garijo","year":"2008","journal-title":"J Investig Allergol Clin Immunol"},{"key":"R3-20250921","doi-asserted-by":"crossref","first-page":"91","DOI":"10.1016\/S0001-7310(07)70021-2","article-title":"Allergic contact dermatitis to temporary henna tattoos","volume":"98","author":"Ram\u00edrez-Andreo","year":"2007","journal-title":"Actas Dermosifiliogr"},{"key":"R4-20250921","doi-asserted-by":"crossref","first-page":"249","DOI":"10.1034\/j.1600-0536.2001.450420.x","article-title":"Erythema-multiforme-like eruption and depigmentation following allergic contact dermatitis from a paint-on henna tattoo, due to para-phenylenediamine contact hypersensitivity","volume":"45","author":"Jappe","year":"2001","journal-title":"Contact Dermatitis"},{"key":"R5-20250921","doi-asserted-by":"crossref","first-page":"445","DOI":"10.1503\/cmaj.061109","article-title":"Allergic contact dermatitis to paraphenylendiamine in hair dye after sensitization from black henna tattoos: A report of 6 cases","volume":"176","author":"Redlick","year":"2007","journal-title":"CMAJ"},{"key":"R6-20250921","doi-asserted-by":"crossref","first-page":"201","DOI":"10.1111\/j.1525-1470.2008.00634.x","article-title":"Vesicular erythema multiforme-like reaction to para-phenylenediamine in a henna tattoo","volume":"25","author":"Sidwell","year":"2008","journal-title":"Pediatr Dermatol"},{"key":"R7-20250921","doi-asserted-by":"crossref","first-page":"503","DOI":"10.1046\/j.1525-1470.2002.00219.x","article-title":"Childhood allergic contact dermatitis from henna tattoo","volume":"19","author":"Neri","year":"2002","journal-title":"Pediatr Dermatol"},{"key":"R8-20250921","doi-asserted-by":"crossref","first-page":"230","DOI":"10.4103\/0019-5154.96209","article-title":"Erythema multiforme following application of hair dye","volume":"57","author":"Koley","year":"2012","journal-title":"Indian J Dermatol"},{"key":"R9-20250921","doi-asserted-by":"crossref","first-page":"551","DOI":"10.1016\/j.ad.2009.12.023","article-title":"Erythema multiforme due to 5% imiquimod cream","volume":"101","author":"Garc\u00eda-Arpa","year":"2010","journal-title":"Actas Dermosifiliogr"}],"container-title":["Indian Journal of Dermatology"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/www.ovid.com\/00076423-201560030-00041","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,8,18]],"date-time":"2026-08-18T15:42:57Z","timestamp":1787067777000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.ovid.com\/00076423-201560030-00041"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2015,5]]},"references-count":9,"journal-issue":{"issue":"3","published-print":{"date-parts":[[2015]]}},"URL":"https:\/\/doi.org\/10.4103\/0019-5154.156455","relation":{},"ISSN":["0019-5154","1998-3611"],"issn-type":[{"value":"0019-5154","type":"print"},{"value":"1998-3611","type":"electronic"}],"subject":[],"published":{"date-parts":[[2015,5]]},"assertion":[{"value":"2013-05-01","name":"received","label":"Received","group":{"name":"publication_history","label":"Publication History"}},{"value":"2015-01-01","name":"accepted","label":"Accepted","group":{"name":"publication_history","label":"Publication History"}}]}}